How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Doctor (MD)
Category: Health
Satisfied Customers: 11946
Experience:  U.S. Physician/Surgeon in Neurosurgery
206912
Type Your Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

One Sided Burning Sensation

This answer was rated:

I have a burning type feeling in my left side of my face and the distal part of my arm and distal part of my leg all on the same side. This has been going on for a year now but the burning on the face has seemed to have gotten a worse in the last week. I went to the doctor and i went to an MRI about 8 months ago NO STROKE was found.. When i lay on my right side itseems to get worse and i am forced to sleep on my back. what can this be.. I thought stroke at first. but not for 1 year and there is no paralsys, no slured speach. No Arm Drift.
I asssume you have had your MRI looked at by a neurologist very closely?

And what about temperature sensation? Can you tell the difference between a cool object and a warm object in those areas?
Customer: replied 7 years ago.
I dont know if my MRI was looked at by a Neurologist. I know that a 'doctor' at the OPEN MRI facility reviewed it and had sent my doctor a written explination of the findings. Yes i can feel hot and cold in those areas.
OK.

It seems that abnormal sensation on one side of the face, arm, and leg, can come from only within the brain itself.

There are very few places that would cause a change in sensation only; this could be small areas in the sensory fibers in the corona radiata, the internal capsule, thalamus, medial lemniscus --all very small areas.

An open MRI may not take the most detailed pictures as a closed MRI 3 tesla machine, (its like the difference between HDTV and regular TV).

But most importantly, if you haven't been evaluated by a neurologist -- that would be the most helpful, as they can review the MRI itself too to look for evidence of a small stroke in the above areas.

I don't know if there can be another explanation for these unusual symptoms.
Customer: replied 7 years ago.
I also have diabetees could the high levels of sugar. (Usially i am around 170 when i eat a meal and then my sugar spikes to around 350). Be causing this? My doctor wants to see if we can diet control it as i am 250Lbs he wants me to loose 50 lbs by summers end. Otherwise he is going to put me on metafomin (Already have it) just havent taken it yet. also. when i take asprin "a few years ago" the last time i took it, i felt like i was going to pass out. someone told me that this was due to the fact that it had thinned my blood too much. would you say this is true and if i was to take an asprin and this feeling went away that would to me suggest stroke would you agree? If this was a stroke i had why would this feeling come and go over the last year? can the nero pathways heal themselfs? i read somewhere they cant.. ?
No, aspirin thinning the blood should have nothing to do with you feeling like you are going to "pass out". Just erase that statement from your mind, it isn't true.

A stroke is a permanent injury to the nerves, so you taking an aspirin now shouldn't make any difference in previous strokes (though it can help to prevent future strokes).

And yes, once nerves are injured and die, it is rare for any healing to occur.

But I can't explain why you would have such a feeling come and go over the last year, always in the same place, as that would be very specific to some pathways in the brain. Regardless, seeing a neurologist in person (perhaps with a better quality MRI during a numbness episode) may shed some light on this issue.

Dr. Mark and other Health Specialists are ready to help you
Customer: replied 7 years ago.
Thank you